How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, Medical doctor
Category: Dermatology
Satisfied Customers: 6476
Experience:  Trained in the multiple medical fields for many years.
20084961
Type Your Dermatology Question Here...
khagihara is online now
A new question is answered every 9 seconds

Eyebrow dandruff It all started while I was taking accutane.

Customer Question

Eyebrow dandruff It all started while I was taking accutane. My eyebrows were extremely dry and were falling out due to that. I stopped taking accutane after that and to this day my problem has not gone away yet. (It's been a couple years now) I've tried
almost every treatment from dandruffshampoos to different types of oils. I've even gotten prescription treatments such as ketozonacole shampoo, elocone cream and a lot of others that I can't remember at the moment. My hair even started falling as well but
i'm not as concerned for that as my eyebrows. I'm hoping that I can get some help because it's really starting to ruin my life, my eyebrows are starting to get really thin and it's bothering me. Maybe my problem has to due with some deficiencies that came
as a result of accutane? If you need any other information, please let me know and I will gladly provide it. Thanks!!
Submitted: 11 months ago.
Category: Dermatology
Expert:  khagihara replied 11 months ago.

Can you attach the photos here? What tests did you have? How tall are you? How much do you weigh? Any weight change? Pain or itch in the eyebrows? Any other symptoms besides eyebrows and hair? Are you aware of anything which might have triggered it besides actuate? Any medical problems? Any surgeries? Any medications? Does anyone around you have similar problem? Any family medical history?

Customer: replied 11 months ago.
Here are some photos, I am 5'9 weigh around 170 pounds. No weight change, no pain but there is itch at times in my eyebrows. No to everything else.
Expert:  khagihara replied 11 months ago.

Did your dermatologist take a look with a dermascope? Did s/he take a sample and look at it under the microscope? Did you have a skin biopsy?

Expert:  khagihara replied 11 months ago.

Did s/he culture a sample?

Customer: replied 11 months ago.
No, they did not.
Expert:  khagihara replied 11 months ago.

Seborrheic dermatitis-like eruption in patients taking isotretinoin (accutane) is reported. They cultured and found bacteria infection called Staphylococcus coagulase-negative, Acinetobacter, and Pityrosporum ovale organisms & Gram-negative coccobacilli. Topical administration of ointments containing chloramphenicol 3% for 2-3 weeks was curative. http://www.ncbi.nlm.nih.gov/pubmed/18572976 Your doctor should culture your sample and use topical medication sensitive for the infection.

Customer: replied 10 months ago.
Hello Dr, where can I get this medicine?
Expert:  khagihara replied 10 months ago.

That is prescription. You should ask your doctor.

Related Dermatology Questions